Alert archive / Tennessee / Special Weather Statements in 2021

Special Weather Statement, NWS Nashville, TN

June 12, 2021Houston County, Stewart County, Tennessee

NWS Nashville, TN issued this special weather statement at Jun 12, 2021, 9:55 PM CDT for Houston County, Stewart County, Tennessee. It was in force for 50 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 12, 2021, 9:55 PM CDT (02:55 UTC)
Expired
Jun 12, 2021, 10:45 PM CDT
In force
50 min
Issued by
NWS Nashville, TN

Counties Houston County, TN, Stewart County, TN

The radar

The Ft Campbell radar (KHPX), 59 km from the middle of the area, began a volume at 02:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 12, 10:15 PM CDTTSTM WND DMGDover, TNTREES WERE BLOWN DOWN IN DOVER WITH SOME BRANCHES ON A HOUSE. TIME WAS ESTIMATED BY RADAR.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 2.9 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2021-06-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1684 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2021-06-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 32 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1684 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
1699 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
32 m²/s²
0-3 km storm-relative helicity
59 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.2

Open this sounding in Storm Lab

The text

As transmitted.

865 
WWUS84 KOHX 130255
SPSOHX

Special Weather Statement
National Weather Service Nashville TN
955 PM CDT Sat Jun 12 2021
 
TNZ005-006-023-130345-
Stewart TN-Montgomery TN-Houston TN-
955 PM CDT Sat Jun 12 2021

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN MONTGOMERY...STEWART AND
HOUSTON COUNTIES UNTIL 1045 PM CDT...

At 955 PM CDT, Doppler radar was tracking a strong thunderstorm near
Big Rock, or 11 miles northeast of Dover, moving south at 30 mph.

Half inch hail and wind gusts up to 50 mph will be possible with this
storm.

Locations impacted include...
Dover, Erin, Tennessee Ridge, Big Rock, Cumberland City, Land Between
The Lakes, Houston County Airport, Indian Mound and Woodlawn.

LAT...LON 3666 8785 3663 8785 3664 8750 3633 8750
      3633 8751 3625 8752 3618 8757 3620 8759
      3620 8766 3622 8770 3624 8775 3625 8780
      3623 8784 3624 8794 3631 8796 3645 8806
      3649 8806 3652 8804 3656 8803 3668 8807
TIME...MOT...LOC 0255Z 015DEG 24KT 3663 8776 

$$

Barnwell

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this special weather statement went out at Jun 12, 7:02 PM CDT, 2 hours 53 minutes earlier.

Area forecast discussion, Jun 12, 7:02 PM CDT, 2 hours 53 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
702 PM CDT Sat Jun 12 2021

.UPDATE...
FOR 00Z AVIATION DISCUSSION.

&&

.DISCUSSION...

A few thunderstorms have formed in the steamy air across Middle
Tennessee. A couple of the storms this afternoon and early
evening may be briefly severe with damaging wind gusts. Generally
greater coverage (30-40 percent) is expected over our western
counties where SPC has a marginal risk in place. This area is also
showing greatest capes with surface based values well over 3
kJ/kg and heat index values around 100. Showers and storms will
slowly fizzle late this evening and patchy fog is expected again
tonight.

On Sunday, similar heat and humidity coupled with the passage of
a cold front will reignite scattered thunderstorms across the
area. Again, a couple could be strong to briefly severe through
early evening Sunday.

A very different wx pattern will develop after Sunday. A
deepening trough over the eastern states will allow a few waves of
fresh Canadian air to bring some cooler and much less humid air
to Tennessee for several days. By next weekend, heat and humidity
will start creeping up again along with a chance for scattered
thunderstorms.

&&

.AVIATION...
00Z TAF DISCUSSION.

Scattered storms may occasionally impact CSV and CKV this evening.
Strong wind gusts out of the north, heavy rain, and cigs around
4kft are expected with any storms. BNA and MQY should remain out
of the path of storms this evening. Calm conditions and low level
moisture will encourage fog development and reduced visibilities
from 06 to 12z at all sites. Scattered storms are expected again
on Sunday afternoon mainly impacting BNA, MQY, and CSV.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

DISCUSSION......13
AVIATION........11
Hazardous weather outlook, Jun 12, 1:19 PM CDT, 8 hours 36 minutes before
Hazardous Weather Outlook
National Weather Service Nashville TN
119 PM CDT Sat Jun 12 2021

TNZ005>011-023>034-056>066-075-077>080-093>095-131830-
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson-
Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury-
Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee-
Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
119 PM CDT Sat Jun 12 2021

This Hazardous Weather Outlook is for Middle Tennessee.

.DAY ONE...This afternoon and tonight.

A few strong to briefly severe thunderstorms are possible this
afternoon and evening. Damaging wind gusts are the main concern.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter reports may be needed. Please relay any information about
observed severe weather to the NWS while following all local, state,
and CDC guidelines.

13

In the hours before

Local storm report, Jun 12, 6:47 PM CDT, 3 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
647 PM CDT SAT JUN 12 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 PM     FLASH FLOOD      4 S LEWISBURG           35.39N  86.79W
06/12/2021                   MARSHALL           TN   EMERGENCY MNGR

            WATER FLOWING OVER A PORTION OF COOSIE BRANCH RD. NEAR
            THE 700 BLOCK.

&&

EVENT NUMBER OHX2100536

BW
Local storm report, Jun 12, 7:27 PM CDT, 2 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
727 PM CDT SAT JUN 12 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0358 PM     TSTM WND DMG     SHELBYVILLE             35.49N  86.45W
06/12/2021                   BEDFORD            TN   SOCIAL MEDIA

            LARGE TREE UPROOTED ON ALTON AVENUE IN SHELBYVILLE

&&

EVENT NUMBER OHX2100537

BW
Local storm report, Jun 12, 7:33 PM CDT, 2 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
733 PM CDT SAT JUN 12 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0358 PM     TSTM WND DMG     1 NNW SHELBYVILLE       35.50N  86.45W
06/12/2021                   BEDFORD            TN   SOCIAL MEDIA

            TREES DOWN ON POWERLINES AT MORTON STREET AND COLLOREDO
            BOULEVARD.

&&

EVENT NUMBER OHX2100538

BW
Local storm report, Jun 12, 7:36 PM CDT, 2 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE NASHVILLE TN
736 PM CDT SAT JUN 12 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0358 PM     TSTM WND DMG     1 NW SHELBYVILLE        35.50N  86.46W
06/12/2021                   BEDFORD            TN   SOCIAL MEDIA

            TREES DOWN ON POWERLINES AT MORTON STREET AND COLLOREDO
            BOULEVARD.

&&

CORRECTED LOCATION...FATALITIES...INJURIES

EVENT NUMBER OHX2100538

BW
Special weather statement, Jun 12, 7:58 PM CDT, 1 hour 57 minutes before
Special Weather Statement
National Weather Service Nashville TN
758 PM CDT Sat Jun 12 2021

TNZ006-023-025-130130-
Dickson TN-Montgomery TN-Houston TN-
758 PM CDT Sat Jun 12 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN DICKSON...
SOUTHWESTERN MONTGOMERY AND EASTERN HOUSTON COUNTIES UNTIL 830 PM
CDT...

At 758 PM CDT, Doppler radar was tracking a strong thunderstorm 13
miles southwest of Clarksville, moving south at 15 mph.

Pea size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Clarksville, Charlotte, Vanleer, Slayden, Palmyra and Cunningham.

LAT...LON 3649 8735 3617 8727 3619 8758 3620 8759
      3620 8764 3649 8757
TIME...MOT...LOC 0058Z 001DEG 13KT 3640 8748

Barnwell
Special weather statement, Jun 12, 9:55 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Nashville TN
955 PM CDT Sat Jun 12 2021

TNZ005-006-023-130345-
Stewart TN-Montgomery TN-Houston TN-
955 PM CDT Sat Jun 12 2021

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN MONTGOMERY...STEWART AND
HOUSTON COUNTIES UNTIL 1045 PM CDT...

At 955 PM CDT, Doppler radar was tracking a strong thunderstorm near
Big Rock, or 11 miles northeast of Dover, moving south at 30 mph.

Half inch hail and wind gusts up to 50 mph will be possible with this
storm.

Locations impacted include...
Dover, Erin, Tennessee Ridge, Big Rock, Cumberland City, Land Between
The Lakes, Houston County Airport, Indian Mound and Woodlawn.

LAT...LON 3666 8785 3663 8785 3664 8750 3633 8750
      3633 8751 3625 8752 3618 8757 3620 8759
      3620 8766 3622 8770 3624 8775 3625 8780
      3623 8784 3624 8794 3631 8796 3645 8806
      3649 8806 3652 8804 3656 8803 3668 8807
TIME...MOT...LOC 0255Z 015DEG 24KT 3663 8776

Barnwell

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 12, 7:58 PM CDTSpecial Weather StatementOHXMontgomery32 min
Jun 12, 10:00 PM CDTSevere Thunderstorm WarningOHXStewart30 min
Jun 12, 10:28 PM CDTSevere Thunderstorm WarningOHXHouston, Stewart47 min
Jun 13, 7:18 AM CDTSpecial Weather StatementOHXDickson42 min
Jun 13, 8:09 AM CDTSpecial Weather StatementOHXHickman21 min
Jun 13, 8:16 AM CDTSpecial Weather StatementOHXDickson29 min
Jun 13, 8:25 AM CDTSpecial Weather StatementOHXWilliamson35 min
Jun 13, 4:13 PM CDTSpecial Weather StatementOHXWilliamson17 min
Jun 13, 5:27 PM CDTSpecial Weather StatementOHXClay48 min
Jun 13, 5:34 PM CDTSpecial Weather StatementOHXMarshall26 min
Jun 13, 5:49 PM CDTSpecial Weather StatementOHXSmith41 min
Jun 13, 5:54 PM CDTSpecial Weather StatementOHXBedford36 min
Jun 13, 6:34 PM CDTSpecial Weather StatementOHXDeKalb41 min

Nearby

Special Weather Statements in Tennessee, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.